Benzos

Discussion in 'Support' started by Gena, Feb 16, 2016.

tinnitus forum
    1. Gena

      Gena Member

      Tinnitus Since:
      01/2015
      Has anyone tried any Benzos such as Xanax and if so did it help?
       
    2. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      If I were to guess, I'd say about 65% of us on the forum have used Benzodiazepines. Klonopin(Clonazepam) is the most commonly used one. Yeah, it helps with sleep, anxiety, blood pressure, and convulsions/seizures. For me it was mainly for sleep and anxiety until my SSRI Paxil kicked in, and it worked great. I was also hoping it would work for my ear-myoclonus, but the dose I was taking was pretty low, so I didn't get much effect on that front.
      They are safe and effective for short-term use. Once you hit the one month mark you will want to taper-off(don't stop cold-turkey). Taking long-term has potential negative effects and withdrawl after suddenly stopping long-term usage will almost certainly produce devastating neurological effects.
       
      • Agree Agree x 2
      • Informative Informative x 1
    3. Gena

      Gena Member

      Tinnitus Since:
      01/2015
      Yea I am on Cymbalta which is a wicked SSRI: If I knew this when I started taking it 5 years ago I would not have. I am currently tapering off it am at about 20mg now. Im pretty sure that is what caused my Tinnitus. So hoping it stops when I get this mess out of my system.
       
    4. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      You might want to try another SSRI(I'm on Paxil), although sometimes people have negative reactions to an entire class of mood-drug. Some people on the forum don't do well with any SSRIs, but do well with anticonvulsant/mood stabilizers like Lamictal.
      I would say give one more SSRI a shot, and if that doesn't work out try one of the other classes of antidepressants(never MAOI), or something like Lamictal. Then if that doesn't work maybe an antipsychotic drug. But yeah, for sure you don't want to be on a benzo long-term. But hey while you are tapering off of Cymbalta, yeah take some Klonopin; you're going to need something to help you when your serotonin levels drop off. Benzodiazepines work on the GABAA receptors, not serotonin levels, so there's no interaction between benzos and SSRIs in general. Ask your doctor about klonopin. I recommend cutting them in half when you first take them to see if it is powerful enough. If it is, don't bother taking a whole(0.5mg twice a day is the standard dose).
       
      • Agree Agree x 1
    5. Gena

      Gena Member

      Tinnitus Since:
      01/2015
      I have Lyica. I am going to stay on that for a while. I am fine other then I have panic and anxiety. I am not depressed at all. They wanted to give me Prozac or Buspar when I got off the cymbalta.
       
    6. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      I just found out Cymbalta is an SNRI not an SSRI. Prozac is an SSRI. Lyica is an anti-convulsant similar in effect to a benzodiapines with less risk of dependancy. BuSpar is some kind of mood stabilizer.
       
    7. Gena

      Gena Member

      Tinnitus Since:
      01/2015
      Yea and the head psychiatrist told me I could stop Cymbalta and go straight to Prozac. I was like are you crazy the withdrawals will put me in the hospital. These drs have no idea how Cymbalta is. There is a big lawsuit against the makers of it. This stuff is as hard to get off of as any benzo or narcotic out there. I went from 120 to 60 last summer and stayed on that till Jan 1st. Now I am down to about 30mg pill tapering from that. I really hope to be off this next month. It takes everyone different lengths of time to get off it. Some it may take a year or more.
      Lyrica is good for body pain ect. That is why I take it.
      I dont want anymore SNRI, SSRI .
       
    8. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?

      I have learned the hard way to not take Benzo's on a daily bases,i take them very occasional and try not to be dependent on them.They try to tell you THEY KNOW what effect it has on your brain,but that's rather a guessing game than actually knowing.I fully understand why people need them but i have been trough anxiety attacks without
      taking them just to avoid my dependence and going trough withdrawal.
       
      • Agree Agree x 1
    9. Gena

      Gena Member

      Tinnitus Since:
      01/2015
      Yea I also can understand that after going through the withdrawals with cymbalta.
      However having tinnitus makes me panic that much more and have that much more anxiety.
      Yesterday it was so loud and bad that I just broke down crying and having a panic attack.
      I would rather take something that maybe would help quiet this because I think I would rather
      go through withdrawals from that then have tinnitus.
       
      • Agree Agree x 1
    10. JOHNSPO

      JOHNSPO Member

      Tinnitus Since:
      041016
      Cause of Tinnitus:
      UNKNOWN
      There are two meds that I am afraid to take because from what I have read a side effect is "T".

      One of them is for HBP - called Metroplol ( lopressor) and the other is "Wellbutrin". an anti depressant / cut out smoking cravings type of drug. I don't know what the half life is on lopessor - but it has been a few weeks now not taking it so I wonder if it's out of my system. Without the lopressor my pressure goes up - not good. So, the alternate is clonidine, which from what I understand can be addiicting.
       
    11. AnonSki
      Doubtful

      AnonSki Member

      Tinnitus Since:
      Forever
      Cause of Tinnitus:
      Unknown
      I've been taking Klonopin for a couple years now. I only take .25 at night, but people have told me higher doses of it seem to help the ringing. Xanax is shorter acting which may make you take more of it. Klonopin stays in your system longer but takes longer to work. I have to take my dose about an hour before bed whereas Xanax will work almost immediately.
       
    12. whale
      No Mood

      whale Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/25/2016
      Cause of Tinnitus:
      Myofascial crap Bruxism, a jackhammer, stress who knows
      Benos help with anxiety for about 2 weeks, I tried to increase the dose but it had the opposite effect. I tried to stop using but the withdraws were really bad, and I had to go to he hospital and then detox. its been about 3 weeks now without any benzos. I wish I never took them. I now take buspar / cymbalta and Seroquel for sleep and I'm feeling better now. Benzos are evil.
       
      • Like Like x 1

Share This Page

Loading...
Similar Threads
  1. DDD
    Replies:
    8
    Views:
    194
  2. Philip83
    Replies:
    0
    Views:
    423
  3. Neenie
    Replies:
    95
    Views:
    5,440
  4. David S
    Replies:
    19
    Views:
    1,368
  5. Neenie
    Replies:
    30
    Views:
    2,621
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.